Ohio, 2011

Heavy Rain in Ohio, June 26, 2011

June 26, 2011 · NWS ILN · 2 events in 2 counties and zones

A weakening mesoscale convective system brought heavy rain across portions of southern Ohio and northern Kentucky during the late morning hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A weakening mesoscale convective system brought heavy rain across portions of southern Ohio and northern Kentucky during the late morning hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 26, 6:38 AM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 26, 6:38 AM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
738 AM EDT SUN JUN 26 2011

.SYNOPSIS...
AN ACTIVE WEATHER PERIOD CAN BE EXPECTED THROUGH TUESDAY...FOLLOWED
BY DRY WEATHER THROUGH THE END OF THE WORK WEEK. AN UPPER LEVEL
DISTURBANCE WILL TRACK THROUGH THE OHIO VALLEY TODAY...PROVIDING
SHOWERS AND THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL DEVELOP
IN AN UNSTABLE AIRMASS ON MONDAY IN ADVANCE OF A COLD FRONT THAT
WILL WORK THROUGH MONDAY NIGHT INTO TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A THUNDERSTORM COMPLEX HAS DEVELOPED AT THE NOSE OF A 30KT LOW LEVEL
JET OVER THE LOWER OHIO VALLEY. THIS MCS WILL CONTINUE TO PROPAGATE
ESE TOWARD THE FAVORED INSTABILITY. AFTER SUNRISE...EXPECT SOME
WEAKENING AS THIS SYSTEM WORKS THRU ILN/S FA. FAVORABLE MOISTURE
TRANSPORT INTO ILN/S SW FA THIS MORNING WHERE PW/S WL APPROACH 2.0
INCHES. GIVEN THIS MOIST EFFICIENT ENVIRONMENT...LOCALIZED HEAVY
RAIN WL BE POSSIBLE. HAVE BUMPED UP THE POPS TO CATEGORICAL ACRS
THE FAR SOUTH WHERE FAVORABLE AXIS OF LOW LEVEL FORCING IS
EXPECTED. HAVE ADDED MENTION OF HEAVY RAIN THIS MORNING ACROSS THE
SOUTHWEST. THIS COMPLEX TO SLIDE THRU AND DIMINISH FROM NW TO SE
THIS AFTN. BASED ON PRECIPITATION AND CLOUDS HAVE LOWERED TODAYS
HIGHS SLIGHTLY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
MID LEVEL RIDGING TEMPORARILY BUILDING INTO THE REGION IN THE WAKE
OF THIS MORNINGS MCS. THEREFORE WILL START OUT THE OVERNIGHT PERIOD
DRY.  NUMERICAL MODELS GENERALLY SIMILAR WITH NEXT S/W TO MOVE
INTO THE MID MS VALLEY OVERNIGHT AND ACROSS THE GREAT LAKES ON
MONDAY. WL SHOW CHC POPS DEVELOPING INTO THE SW LATE TONIGHT AHEAD
OF AN ADVANCING WARM FRONT. HAVE TRENDED OVERNIGHT LOWS ON THE
WARM SIDE OF GUIDANCE ENVELOPE.

UPPER LEVEL TROF IS EXPECTED TO MOVE ACROSS THE UPPER MS VLY INTO
THE WESTERN GREAT LAKES ON MONDAY. SFC LOW TO TRACK INTO THE GREAT
LAKES WITH WARM FRONT PIVOTING N THRU THE OHIO VALLEY. STRONG
INSTBY IS EXPECTED TO DEVELOP DURG THE AFTN IN THE WARM SECTOR
WITH SFC DEWPOINTS INCREASING INTO THE LOWER 70S. BLYR CAPES ARE
EXPECTED TO BE BETWEEN 3000 AND 3500 J/KG. THIS INSTBY COMBINED
WITH FAVORABLE DEEP LAYER SHEAR WL LKLY LEAD TO ORGANIZED STORMS
AND A SEVERE WEATHER THREAT. THE MAIN THREAT WILL BE DAMAGING
WINDS AND WL CONTINUE TO HIGHLIGHT THIS THREAT IN THE HWO PRODUCT
MONDAY AFTN AND MONDAY NIGHT. HAVE BUMPED POPS UP TO LKLY CAT ACRS
THE WEST WHERE BEST INSTBY IS EXPECTED MONDAY AFTN INTO MONDAY NIGHT.

AS THE SFC LOW TRACKS ACROSS THE GREAT LAKES...ASSOCIATED SFC COLD
FRONT TO PUSH INTO OHIO LATE MONDAY NIGHT. THE FRONT TO EXIT THE
REGION TUESDAY MORNING WITH HIGH PRESSURE BUILDING INTO THE GREAT
LAKES. WL END PRECIP CHANCES FROM WEST TO EAST WITH COOLER MORE
SEASONABLE TEMPS FOR HIGHS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE WILL BUILD IN AT THE SURFACE AND ALOFT LEADING TO
AN EXTENDED DRY PERIOD. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS
WILL NOT COME UNTIL SATURDAY WHEN A BOUNDARY IS FORECAST TO SINK
SOUTH TOWARDS THE REGION. TEMPERATURES WILL START OUT AT OR
SLIGHTLY BELOW NORMAL BUT THEN WARM SUBSTANTIALLY BY THE END OF
THE WEEK.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
A SHORT WAVE TROUGH INTERACTING WITH FRONTAL ZONE IS AFFECTING
THE AREA THIS MORNING. SHOWERS AND THUNDERSTORMS HAVE BECOME MORE
WIDESPREAD THAN EXPECTED AND WILL BRING MVFR VISIBILITIES TO TAF
SITES FOR THE FIRST FEW HOURS OF THE PERIOD. AFTER WIDESPREAD
ACTIVITY MOVES EAST...EXPECT ISOLATED SHOWERS WITH CUMULONIMBUS TO
CONTINUE THROUGH THE AFTERNOON. WEAK HIGH PRESSURE SHOULD RESULT
IN DRY WEATHER TONIGHT. ANOTHER WAVE OF LOW PRESSURE MAY BRING
SHOWERS BACK TO CVG AFTER 12Z MONDAY.

OUTLOOK...CHANCE OF THUNDERSTORMS AND MVFR CIGS MONDAY AND TUESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...
AVIATION...CONIGLIO
Hazardous weather outlook, Jun 26, 4:03 AM EST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
503 AM EDT SUN JUN 26 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-270915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
503 AM EDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

A THUNDERSTORM COMPLEX WILL TRACK THROUGH THE REGION TODAY. SOME
OF THESE STORMS WILL PRODUCE HEAVY RAINFALL ACROSS PORTIONS OF
SOUTHEAST INDIANA...NORTHERN KENTUCKY AND FAR SOUTHERN OHIO THIS
MORNING. LOCALIZED FLOODING WILL BE POSSIBLE THROUGH THE MORNING
HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG INSTABILITY IS EXPECTED TO DEVELOP IN THE WARM SECTOR
MONDAY AFTERNOON. THIS INSTABILITY ALONG WITH FAVORABLE SHEAR
SUGGESTS THAT STORMS WHICH DEVELOP SHOULD BECOME ORGANIZED. SOME
OF THESE STORMS MAY BECOME SEVERE MONDAY AFTERNOON INTO MONDAY
NIGHT WITH THE MAIN THREAT BEING DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy rain. Local standard time, as filed.

Heavy Rain, Clermont

When
June 26, 7:47 AM EST to 11:00 AM EST
Where
Clermont County, 2 mi SW of Saltair to Saltair
Reported by
Trained Spotter
Coordinates
38.900, -84.176

Ponding of water was reported on roads due to heavy rain.

Heavy Rain, Brown

When
June 26, 10:39 AM EST to 12:00 PM EST
Where
Brown County, Mt Orab
Reported by
Law Enforcement
Coordinates
39.050, -83.920

There were some road closures due to high water caused by heavy rain.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320265, 320266.